New to the DrugAbuse.com Forums?Join or

What does Tramadol do to you?

Discussion in 'Prescription Drugs' started by youcansellerz, Jun 10, 2015.

  1. youcansellerz

    youcansellerz Member

    I have some tramadol my doctor gave me for pain. But I'm afraid to use it without knowing what it can do to me. These have the specific AN 627 on the front and are small white pills... Just wondering what it would do to me if I took a 50mg or 2
  2. Totalarmordestine

    Totalarmordestine Senior Contributor

    If they were not prescribed to you, DON'T take them. You really no idea what someone is giving you. It is not safe, you never know what kind of reaction your going to have to certain medications!! I strongly suggest against taking them!
  3. tarverten

    tarverten Senior Contributor

    Tramadol is for moderate to severe pain. They are narcotics, so they can be abused. If you have the 50 mg it won't hurt to take 2 every 4-6 hours. Do not take more than 2 or more than every 4-6 hours.. Be careful what you do after you take it. Don't drive, drink alcohol, or take any other medications. Hope you feel better!
  4. blastguardgear

    blastguardgear Senior Contributor

    I've taken it prescribed to me, it gave me seizures, it was the worst night of my life. I took it for a horrible migraine, so not only did it NOT get rid of my migraine, I had to deal with a seizure AND vomiting for HOURS while my face turned this scary ashy/green hue.
    It's a non-narcotic pill, although it IS narcotic related..(a synthetic) which is why they say that it's less likely for someone to become addicted to it which is wrong, there have been many cases where people have been addicted to it)
    Trust me when I say, even if they were given to you by the doctor, I wouldn't take it, try something else for pain.
  5. thepieeatingjay

    thepieeatingjay Senior Contributor

    It depends on your age. If you're an adult, they usually come in 50 mg tablets. The maximum dosage for adults if you're taking them by mouth is 400 mg in 24 hrs. So that means do not consume more than 8 tablets in 24 hrs. if they are 50 mg per tablet. Some side effects are dizziness, headache, anxiety, confusion, nausea, constipation, vomiting, dry mouth, diarrhea, rash, worse ones include seizures, GI bleeding, and dysuria (painful urination).
  6. shadowsupernature

    shadowsupernature Senior Contributor

    Tramadol is used to treat on-going pain. It can have very bad affects like SEIZURES in addition to increased sweating, and vomiting. If you don't trust your doctor, go to a different doctor for a second opinion.
  7. missbishi

    missbishi Community Champion

    Tramadol aren't that scary but be certain to use them responsibly. My advice would be to take your first dose at night, after you've got into your pyjamas and are ready for bed as it's likely that you'll feel quite drowsy.
  8. Hiraeth

    Hiraeth Active Contributor

    It is a feel good drug and you generally feel a mood elevation and
    it is highly addictive so i advise you not to use it on your own without a prescription
    hope the medication helps .
  9. dav363

    dav363 Member

    Years ago when I took it the first time, my Dr told me it was a narcotic and non addictive. I was on it for 5 yrs, he was wrong! Hiraeth is right when he says it's a feel good drug, my pain was still there but I didn't care as much. It did made me extremely hyper.
    Last edited: Jun 17, 2015
  10. Bonzer

    Bonzer Community Champion

    You don't have to be too paranoid with Tramadol. It's safe even in Diabetics too. However, no medication should ever be taken without a doctor's prescription. You can, however, have it as it is prescribed by your doctor. Normally doctors take benefit to risk ratio and prescribe pain medications on a case by case basis. You can still use it on SOS basis, ie to say, use it only when your pain is too much or unbearable. If not just keep it in your closet.
  11. Connie

    Connie Member

    I lived off tramadol for about 14-15 years after no-one could diagnose what was wrong with my wrist which turned out to be dislocating in 2 separate places within the wrist. There was also a bone that had died which was disintegrating and nerve damage which left the nerve picking up muscle movement signals and interpreting them as pain signals (the nerves concerned were eventually severed and removed to prevent regrowth).

    I was on 2 * 50mg tablets up to 4 times a day and it was usually 4 times a day that I needed them early on. They were the only thing that allowed me to function normally as a human being.

    However, I learnt a very valuable lesson early one with tramadol. Initially I had been prescribed Zydol, a certain brand of tramadol and I spent several years on that without any issues. When I moved house, my prescription was re-evaluated and I was moved over to a generic brand of tramadol. Straight away I started to have problems with extreme drowsiness and mood swings plus it was not dealing with the pain anywhere near as well. It was only when I forgot to take some to work one day that I made the connection. I rummaged through my desk knowing that there was an emergency stash in there somewhere and it was the old Zydol not the generic tramadol. The pain eased and I was so much better than even my boss commented on it. That was enough for me to visit the doctors and to talk to them. Whatever else went into the generic tramadol brands, it was not suiting me and I actually ended up taking less of the Zydol and needing less of them than I did with the generic tramadol. I still have no idea what went on, but now I always get the brand Zydol, not a generic version even though Zydol is the drug tramadol.

    As for being bad - well I had no issues in coming off them, and living in chronic pain is no fun. They were what I needed and allowed me to function and work.
  12. Tremmie

    Tremmie Community Champion

    I'm currently living in a lot pain... my joints are killing me, I think it's all linked to my spine (hopefully will be getting a MRI of my spine soon, if the doctor agrees), my mom insists I take tramadol, but it is a narcotic. I'd be careful if I were you... if your pain is manegeable then don't take it, I honestly don't plan to take pain meds until I really need to, like if i get a physical job (am hoping to find something at home). So if you can avoid it just do.
  13. Liv6

    Liv6 Member

    I took tramadol for some time when I was struggling with prescription medications. It is really not worth taking at all, in my opinion. It's definitely addictive, no matter what any doctor says. I felt a numbing feeling while taking it, and vomited a few times. I have heard that it does cause seizures in some, especially those prone to them. It's an extremely dangerous drug; please be careful.
  14. MsLucy

    MsLucy Active Contributor

    Absolutely nothing. Tramadol reminds me of a Tylenol. A really strong Tylenol.
  15. Rsw

    Rsw Member

    I was given some for back pain..and they actually gave me headaches
  16. Rsw

    Rsw Member

    I looked this drug up in web mad and it is non narcotic
  17. Gaynor

    Gaynor Member

    My mom takes tramacet (another version of tramadol) for her osteo-arthritis. However, I'm pretty sure it doesn't have a euphoric effect on her, as she is anxious and severely irritable and grumpy. Could she have built up a tolerance to it, that it doesn't make her high or happy?
  18. Tooldforthis

    Tooldforthis Member

    People who are in pain often act irritable and grumpy because they are in pain. Tramadol is non-narcotic and won't cause euphoria. The amount she is taking may no longer stop her pain, I would ask Dr. if she could possibly increase her dosage.
  19. Phil

    Phil Member

    I was on tramadol for three years, and it is highly addictive in some people. For me it was pure hell, it took 2 weeks to return to normal. I had a seizure with this medication, when they did a drug test it showed up as cocaine. You can imagine my surprise as I have never seen cocaine in person. Be careful, it can hurt you.
    deanokat likes this.
  20. Kaynj

    Kaynj Member

    I broke both lower bones right leg, both ankles and generally displace every bone in my foot, dislocated my hip, messed up my knee and misplaced vétebrea in my spine. Had months of Pai. So bad they had to pack me with things I never k ew therapists have, Had to learn to walk again. Does the world seriously think an as0irin can kill that pain??? So I took Tramadol. What does Tramadol do??? It takes away pain but use it as prescribed, don't combine with anything!!!. I took a lot of it. No addiction! When the pain was tolerable, the tramadol went away. Easy, just use it correctly.